Doctor insights on:
Antibiotic Ear Infection
Antibiotics: Often, prior to a rectal operation, you will have to do a bowel prep, which includes antibiotics, but these are usually not the same antibiotics that you would necessarily use for an ear infection. Best to check with the surgeon who is doing the surgery to see if there might be any other issues or if the ear infection is better. ...Read moreSee 1 more doctor answer
There are three different types of ear infections that affect different areas of the ear. Outer ear infection (Otitis externa) affects the ear canal and the outside part of the ear. Middle ear infection (Otitis media) affects the middle ear and leads to fluid accumulation behind the ear drum. Inner ear infection (Otitis interna) is a less common inflammation of the inner ear that causes vertigo, ...Read more
Is omnicef (cefdinir) a good antibiotic for ear infection from piercing? I've taken it before and had no problems. Is it poss. To become allergic to it?
Taking antibiotic for ear infection - and it is also making my replaced knee joint feel better. Why could that be?
I got off an antibiotic for ear infection and I'm have pain behind my jaw and in my neck. I aldi have a bit of a rash on my chin. What should I do?
Need ENT follow up:
Pain behind the jaw can be many causes but one thing most worrisome is mastoiditis which can occur as complication from ear infection. However it is rare infection and usually happens in chronic ear infection. Another possible diagnosis is lymphadenitis. The rash and associated with the infection.
See your own doctor and possible let an ENT take a look.
My 3.5 yr old son is on an antibiotic for ear infection and now he finds sore to pee. His penis is red at tip white fluid under foreskin yeast infec?
On antibiotics for ear infection after holiday and have bad diareah with mucus could the infection cause this?
Diarrhea: Diarrhea can have many causes. If you have recently been on antibiotics, this may have contributed. Have a stool sample checked and while you are waiting for the result eat yogurt and try probiotics. All the best. ...Read more
I'm on antibiotic for ear infection since Saturday eve however still have some pain/discomfort in my ear. Should all symptoms not have cleared by now?
As long as the pain: Is lessening, this is normal. Some of the discomfort people feel with an ear infection is from the fluid that is behind the ear drum and it can take some time for that to go away (even 1-2 weeks), so if your discomfort worsens, or is still there after that time period, please have it rechecked....or if you develop new symptoms, you should also be checked. ...Read more
Not always the same!: Mastoiditis is usually caused by an "untreated" middle ear infection. Treatment is primarily with antibiotics and/or surgery. Conventional oral antibiotics for middle ear infection usually prevents complications and spread of infection in mastoiditis. In the US, mastoiditis treatment is usually with IV antibiotics. If more severe-surgery is indicated with an ENT physician. ...Read more
Judgement call: Many a red ear drum is just a virus, or a reaction to having the tool in the canal to view it. It can also be just sterile fluid which is benign & can clear on its own. Pediatricians are not avoiding antibiotics when they see a puss level and believe it to be a bacterial infection. We are tired of finding hard to cure germs that arise from overuse of antibiotics when they are not needed. ...Read moreSee 1 more doctor answer
Had 2 courses antibiotics 4 ear infection. Its almost clear have a spray otomize now, is it ok to fly?
Ear infections: We have no information about you, not even your age let alone medical or medication history, the type of ear infection and your symptoms. What is the spray? What kind of airplane will you be on? Please talk to the doctor who is treating your ear infection with 4 courses of antibiotics and you will get a more relevant and appropriate response to your question. ...Read more
Day 5 of flu and antibiotics for ear infection. The fever came back is this normal? First we had fever the first 2 days and went 2 days without it
? viral infection: Rather, so antibiotics won't work, may help if there is a secondary bacterial infection though, however you want to finish the prescribed course, continue the pain killers/fever medicines, rest and fluids, saline nasal washes would help too if congested; if no improvement, call your doctor for a second look, good luck ...Read more
I had an URI. I was given antibiotics for ear infection and got better. I stopped the antibiotics 2 days ago and I'm getting sick again! What do I do?
Otitis: Go and see an ENT specialist. You need to be re-examined. Good luck. ...Read more
Peculiar question: Wisdom tooth issues can cause ear pain but it is not an infection. Simple anti inflammatory agents like Ibuprofen are helpful. A true ear infection is caused by germs and should be verified by visual inspection. If you have a local free clinic, have it checked. Antibiotics are not handed out based on your guess about what is needed. ...Read more
My daughter (18) has had 3 lots of antibiotics for ear infection. It's no longer inflamed but still enlarged and still sore. Is this normal?
Needs to be seen: You need to follow up with your child's doctor. It's difficult to answer your question without an ear exam and your daughter's prior medical history. ...Read more
Have had a cold for 2 weeks. Finished antibiotics for ear infection today, but ears are still plugged. No pain, just hard to hear. What can I do?
Ear infection: Is this otitis media? Usually this goes with congestion that there could be fluid in the ears and can cause a damping effect like under water to the ear ossicles for hearing. If it is otitis externa, make sure the doctor looks at the canal for wax or exudate to clean it and clear it. Good luck. ...Read moreSee 2 more doctor answers
I have been taking antibiotics for ear infection for a week but my jaw still hurts whenever I chew. Could it be something other than ear infection?
Could be TMJ: Could be ear infection. Could also be tempro-mandibular joint dysfunction. Could be wisdom tooth problem. If hour md/do saw reason to give you antibiotics, make sure you take them until all gone. In the meantime, see an orthodontist to check your occlusion and your jaw joint. If 3rd molar involved you will also be referred to an oral surgeon. ...Read more
I had strep, got steroid and antibiotics for ear infection and strep. Its been three weeks and still congested and coughing up green mucous. Normal?
URI: Upper respiratory infections may be caused by bacteria or viruses, or very rarely by fungus. In your case, I assume a test was done to confirm that you had a strep infection which was treated by antibiotics. You may have also had a viral infection, which will not respond to antibiotics, or you may have a new bacterial infection at this point. Please schedule a follow up visit with your doctor. ...Read moreSee 1 more doctor answer
My daughter has a swollen gland under her ear, it has gotten smaller over the last couple of days but still there and very painful. How do we treat and when should I become worried? GP prescribed antibiotics for ear infection
Lemierres? Finished antibiotics for ear infection same day dull ache on left side of throat for 4-5 days. Affecting left ear as well. What is this?
Infections are invasions of some other organism (fungus, bacteria, parasite) or viruses into places where they do not belong. For instance, we have normal gut bacteria that live within us without causing problems; however, when those penetrate the bowel wall and enter the bloodstream, ...Read more